MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN V-LOC 90; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

COVIDIEN LP LLC NORTH HAVEN V-LOC 90; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number VLOCM0114
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/20/2017
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, on (b)(6) 2017, intra-operatively in a pacemaker placement, the device kept breaking while suturing, one product was already detached from the strand.The patient was alive with no injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information: the welded loop of the device broke at the end of the procedure.The surgeon was using a continuous suturing technique.Another suture was opened to complete the case.
 
Additional Manufacturer Narrative
Investigation summary: post market vigilance (pmv) led an evaluation of one device.A tactile and microscopic inspection of the sutures was performed with no abnormalities.The foil was inspected with light assisted microscopy with no abnormalities.Pmv performed functional testing which included a needle attachment test on the sealed sample and the results exceeded the specifications for this product.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all manufacturer's quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
V-LOC 90
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mc dermott rd
north haven CT 06473
MDR Report Key6803647
Report Number1219930-2017-06498
Device Sequence Number13883817
Product Code GAM
UDI-Device Identifier10884521131750
UDI-Public10884521131750
Combination Product (Y/N)N
Initial Reporter CountrySF
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model NumberVLOCM0114
Device Catalogue NumberVLOCM0114
Device Lot NumberA6B0658VEX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2017
Initial Date Received by Manufacturer 07/20/2017
Supplement Date Received by Manufacturer10/04/2017
12/22/2017
Initial Report FDA Received Date08/18/2017
Supplement Report FDA Received Date11/02/2017
01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1